# SDR 99ZZZX380

- Difficulty date: November 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 210J
- System (JASC): 5752 · Aileron Tabs
- Part: Ball Carriage
- Condition: Loose
- Location: Flap Actuator
- Part time: 2,700 hours
- Component: CL3010010702
- Stage of operation: AP
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING APPROACH TO LANDING, THE FLAPS SUDDENLY RETRACTED.  INVESTIGATION REVEALED THE CABLE DRIVE ASSY TO WHICH THE CABLES ARE ATTACHED SEPARATED FROM THE FLAP ACTUATOR ASSY.  THE CABLE DRIVE ASSY IS ATTACHED TO THE FLAP ACTUATOR BY THREADS INTERNAL TO THE CABLE DRIVE ASSY AND EXTERNAL TO THE BALL CARRIAGE THAT RUNS ON THE JACK SCREW OF THE ACTUATOR.  THIS CONNECTION IS KEPT FROM UNSCREWING BY ONE SET SCREW THAT SHOULD BE LOC-TITED IN PLACE.  SUBMITTER STATED IT APPEARS AS IF THIS SET SCREW WAS NOT LOC-TITED IN PLACE, LOOSENED, AND ALLOWED THE BALL CARRIAGE TO UNSCREW FROM THE CABLE DRIVE ASSY.
